MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS YELLOFINS APEX¿ STIRRUP PAIR; OPERATING ROOM ACCESSORIES TABLE TRAY

ALLEN MEDICAL SYSTEMS YELLOFINS APEX¿ STIRRUP PAIR; OPERATING ROOM ACCESSORIES TABLE TRAY
Model Number O-YFAX
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that with use of the yellowfin elite stirrups the patient experienced peroneal nerve damage postoperatively.It is unknown if medical intervention was required.The customer states the patient was in the stirrups for approximately six hours or more.The surgeon was unable able to confirm if positioning or the stirrup was the cause of the nerve damage but states it could be a possibility.The customer was unable to verify the device reference or lot numbers; however, provided numbers (undetermined if serial numbers) (b)(4) for the right stirrup and (b)(4) for the left.These are not device serial numbers of hillrom¿s products.This incident was captured under hillrom complaint ref # (b)(4).
 
Additional Manufacturer Narrative
The yellofins stirrups are designed to position and support the patient¿s foot, lower leg, and upper leg in a variety of surgical procedures including, but not limited to gynecology, urology, laparoscopy, general and robotic surgery.These devices are intended to be used by healthcare professionals within the operating room setting.Ifu states to inspect the product for any visible damage and not to use the device if the product shows visible damage.The potential hazards to the patient in the lithotomy position are skin breakdown, nerve damage, musculoskeletal injury (improper raising and lowering of the legs), and circulatory compromise.The patient may also experience hypotension if the legs are raised or lowered too quickly.Nerves must be protected from undue pressure.Improper positioning of the arms, hands, shoulders, legs, or feet may cause serious injury or paralysis.Precautions for patient safety must be observed, particularly with thin, elderly, or obese patients, or those with a physical deformity.An awkward position, undue pressure on a body part, or use of stirrups or traction should not obstruct the vascular supply to any body part.The peroneal nerve is a branch of the sciatic nerve that wraps from the back of the knee to the front of the shin.Because it sits very close to the surface, it may be damaged easily.An injury to the peroneal nerve may also be associated with pain or numbness along the shin or the top of the foot.It can take anywhere between four to six months, if not more, for this to heal.Treatment can vary from resting to surgery if needed.At this time, permanent impairment of a body function or permanent damage to a body structure (serious injury) cannot be ruled out.Additionally, confirmation of the device serial number and inspection of the device is pending, therefore, a device malfunction cannot be ruled out.Hillrom is requesting for the device to be returned for inspection in order to determine the root cause of the reported event, any relevant additional information that is received during subsequent follow up with the customer regarding the patient injury will be provided in a follow up report.
 
Additional Manufacturer Narrative
The device was not returned for inspection, therefore an investigation into the root cause of the reported issue could not be determined, additionally no further information has been receive regarding the patients status.At this time, permanent impairment of a body function or permanent damage to a body structure (serious injury) cannot be ruled out.Additionally, a device malfunction cannot be ruled out.If any additional information is received regarding this event it will be submitted in a supplemental report.Based on this information no further actions are required at this time.
 
Event or Problem Description
It was reported that with use of the yellowfin elite stirrups the patient experienced peroneal nerve damage postoperatively.It is unknown if medical intervention was required.The customer states the patient was in the stirrups for approximately six hours or more.The surgeon was unable able to confirm if positioning or the stirrup was the cause of the nerve damage but states it could be a possibility.The customer was unable to verify the device reference or lot numbers; however, provided numbers (undetermined if serial numbers) (b)(6) for the right stirrup and (b)(6) for the left.These are not device serial numbers of hillrom¿s products.This incident was captured under hillrom complaint ref # (b)(4).

Brand Name
YELLOFINS APEX¿ STIRRUP PAIR
Common Device Name
OPERATING ROOM ACCESSORIES TABLE TRAY
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key16656095
Report Number3010216206-2023-00002
Device Sequence Number5972983
Product Code FWZ
UDI-Device Identifier00615521030629
UDI-Public615521030629
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberO-YFAX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown